Hi, I have been on 300mg of Lyrica twice a day for a relatively short period of time. In this short period of time, I have gained about 15-20 lbs. which for my frame (I like to be about 165-172 when Im in good shape) is a lot, and beyond that it seems to be concentrated in my stomach and giving me love handles which i've never had before and don't enjoy. I'm eating the same, have had no increase in appetite or change in diet and excercising the same (I am 30 yrs old,active and eat pretty well), so I feel like the Lyrica is the culprit. I do not plan on staying on it much longer as I am not seeing drastic benefits from it and I really don't enjoy the weight gain, as I have been pretty much the same size for the past 15 years so I know where my normal weight range lies. My main question is if anybody can give me and insight into their experience with loosing the gained weight after going off Lyrica. I have seen a lot of forums about Lyrica and weight gain and a lot of people distraught because of it (and i feel for them), but nobody really talking about their experience with weight after they stop taking it. I have seen the rare comment that people are unable to loose the weight even after stoping which scares me and prompted me to pose this question. Thank you in advance for your time and consideration.
Weight was one of the reasons. I stopped it. I lost it once. I stopped it.
I was on neurontin which is very similar to lyrica. 35 yrs old. Same weight since high school around 135 / 140. Gained 15 pounds in less than 6 months. All in my stomach.Lost it all within a few months after I stopped taking it. I have heard the longer you are on it the more possibility of permanent weight gain and other side effects.
Ive been on lyrica for a year and I also gained 100 lbs but go to close pharmacy and get apple cider vinger weight control pills take 2-4 each meal or snacks and 2-4 at bedtime. They also help with your kidneys. Flush them out. I started loosing weight right away . I was 374 lbs I am now 138lbs. I still take them twice a day cause I have bladder and kidneys problems. They are like taking vitamins. Completey Healthy for you. Plus im also a woman that tried everything to loose weight when a health food store owner told me about them I thought what does it hurt I've tried everything else. Good luck I truely hope this helps you and others
Hi, my name is Jodi. I have had issues with weight all of my life. I take pregabalin/Lycra for arthritis pain in my left hip/leg. I used to be quite active before arthritis, always walking the dog & going to the gym. It takes me ages to lose weight, but I was. I tried every pain relief medication from basic Cocodomol to Tramadol to Codeine. I did put on weight from being inactive due to pain. The pain got worse last winter. Hip replacement sickens me, not an option. The Dr. first put me on Gabapatin. I loved it at first. I felt so much better so quickly. Then it stopped working. I was put on pregabalin. It felt like a miracle. I was almost pain free. Ive been on it eleven months. I believe I built up a tolerance to it. My Dr. disagrees. Besides being back to having pain again I have packed on SO MUCH WEIGHT! All over. Ive just expanded. Im so wide & bloated.
The jeans that I bought when the arthritis started which are size 34 waist & were big/baggy are now impossible to pull up. I have had to buy size 36 & some of them are too small. Even my bras got too tight. Im just expanded everywhere. I have Diet Coke for breakfast and lunch. I do have a good dinner. I dont eat chocolate or cake or sugary junk. I am slowly getting myself off this horrible drug. I'll be size of two houses soon. My friend who is also on it for pain has the same problem with weight gain, but she has the other side effects as well. It stopped helping me so there is no point to be on it. My question is the same: will the weight & bloat go away as quickly as it came when this horror drug is out of my system?
Hi, my name is Jodi. I have had issues with weight all of my life. I take pregabalin/Lycra for arthritis pain in my left hip/leg. I used to be quite active before arthritis, always walking the dog & going to the gym. It takes me ages to lose weight, but I was. I tried every pain relief medication from basic Cocodomol to Tramadol to Codeine. I did put on weight from being inactive due to pain. The pain got worse last winter. Hip replacement sickens me, not an option. The Dr. first put me on Gabapatin. I loved it at first. I felt so much better so quickly. Then it stopped working. I was put on pregabalin. It felt like a miracle. I was almost pain free. Ive been on it eleven months. I believe I built up a tolerance to it. My Dr. disagrees. Besides being back to having pain again I have packed on SO MUCH WEIGHT! All over. Ive just expanded. Im so wide & bloated. The jeans that I bought when the arthritis stary
I recently weaned off of Lyrica and have been completely off now for (2) weeks. I had been taking the medication since 2012 for chronic pain from arthritis in my knees and severe degeneration in C3-C6 of my spine. I too gained a bunch of weight while on the lyrica-probably about 40 lbs. Since being med free, the weight is shedding!
I have also incorporated regular workouts 3 days/week since starting the process in October.
Good luck! I feel terrific!!!
Please be careful coming off them altogether I came off mine 3 x daily in 3 weeks just took the last of them a week gone yesterday I've had the poops really bad I want to vomit all the time even the look of food makes me wanna puke up. Ive stopped eating cos of it. I'm getting hot n cold flushes I'm exhausted I feel weak n down in the dumps I can't sleep plus in more pain. I've been on the gabapentin too I just found out yesterday they are another form of opids. As God is my witness I will never take them again so much for the pain hospital.
I was on lyrica for 3 years and,because of the weight gain, I decided to stop taking it. In two weeks I went from 300mg to 100mg. It has been 8 weeks and I have lost only 6lbs. Like many others, most of the weight is in my stomach. I am going to stop the last 100mg because I am not dropping the weight as quickly as before.
I’m a 30 yr old male. My normal weight is between 175-180lbs. I’m 5’ 9. I’ve been on 300 mg Lyrica per day for about a year. My weight before stopping Lyrica was 231Lbs. I felt awful. Bloated. Tired. Sluggish. And savagely hungry all the time. Since stopping cold turkey, I’ve lost 6lbs. My stomach hurts, sharp pains, but I’ve gone through benzo withdrawals before so this is nothing too severe. I fully expect to drop 30-40 lbs within a few months, that’s not even actively working out. That’s just a normal routine for me. The Lyrica made me so hungry all the time it was insane. I think about the long term affects like high blood pressure, diabetes, heart disease. Shit that can kill you in an instant. The pros of stopping outweigh the cons.
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.